Alert archive / Alabama / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Apr 13, 2014, 2:31 PM CDT for 39 counties in Alabama. It took effect at Apr 14, 2014, 4:23 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 2:31 PM CDT (19:31 UTC)
- In effect from
- Apr 14, 2014, 4:23 AM CDT
- Expired
- Apr 15, 2014, 2:52 AM CDT
- In force
- 22 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165 WGUS64 KBMX 131931 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT SUN APR 13 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA ON MONDAY... ALZ011>015-017>041-043-140500- /O.NEW.KBMX.FF.A.0002.140414T1200Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...WETUMPKA...TALLASSEE 231 PM CDT SUN APR 13 2014 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA...BIBB...BLOUNT...CHILTON...COOSA... DALLAS...ELMORE...JEFFERSON...PERRY...SHELBY...ST. CLAIR... TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN... CHAMBERS...CLAY...CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA...CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA... FAYETTE...GREENE...HALE...LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA. * FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON * WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
303 WGUS64 KBMX 140421 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1121 PM CDT SUN APR 13 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA ON MONDAY... ALZ011>015-017>041-043-141500- /O.CON.KBMX.FF.A.0002.140414T1200Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...WETUMPKA...TALLASSEE 1121 PM CDT SUN APR 13 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT MONDAY THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA... BIBB...BLOUNT...CHILTON...COOSA...DALLAS...ELMORE... JEFFERSON...PERRY...SHELBY...ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS...CLAY... CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA... CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE... LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA. * FROM 7 AM CDT MONDAY THROUGH TUESDAY AFTERNOON * WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
713 WGUS64 KBMX 140923 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 423 AM CDT MON APR 14 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA TODAY THROUGH TUESDAY... ALZ011>015-017>041-043-142000- /O.EXT.KBMX.FF.A.0002.140414T0923Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...WETUMPKA...TALLASSEE 423 AM CDT MON APR 14 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA... BIBB...BLOUNT...CHILTON...COOSA...DALLAS...ELMORE... JEFFERSON...PERRY...SHELBY...ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS...CLAY... CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA... CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE... LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA. * THROUGH TUESDAY AFTERNOON * WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
691 WGUS64 KBMX 141724 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1224 PM CDT MON APR 14 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA TODAY THROUGH TUESDAY... ALZ042-044>050-150500- /O.EXA.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWNDES-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...FORT DEPOSIT...HAYNEVILLE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1224 PM CDT MON APR 14 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL ALABAMA... EAST CENTRAL ALABAMA AND SOUTHEAST ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...LOWNDES AND MONTGOMERY. IN EAST CENTRAL ALABAMA...LEE...MACON AND RUSSELL. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. * THROUGH TUESDAY AFTERNOON * WIDESPREAD HEAVY RAINFALL OF 1 TO 3 INCHES IS EXPECTED IN THE WATCH AREA...WITH LOCALIZED HIGHER AMOUNTS. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ALZ011>015-017>041-043-150500- /O.CON.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...WETUMPKA...TALLASSEE 1224 PM CDT MON APR 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA... BIBB...BLOUNT...CHILTON...COOSA...DALLAS...ELMORE... JEFFERSON...PERRY...SHELBY...ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS...CLAY... CLEBURNE...RANDOLPH AND TALLAPOOSA. IN NORTHEAST ALABAMA... CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE... LAMAR...MARENGO...PICKENS...SUMTER AND TUSCALOOSA. * THROUGH TUESDAY AFTERNOON * WIDESPREAD RAINFALL OF ONE HALF TO 1 INCH HAS ALREADY FALLEN ACROSS AREAS NORTH OF INTERSTATE 85...AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED THROUGH TUESDAY MORNING WITH LOCALIZED HIGHER AMOUNTS. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
739 WGUS64 KBMX 150347 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1047 PM CDT MON APR 14 2014 ...PERIODS OF HEAVY RAINFALL WILL BRING A THREAT FOR FLOODING ACROSS CENTRAL ALABAMA TODAY THROUGH TOMORROW MORNING... ALZ011>015-017-022-150500- /O.CAN.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON 1047 PM CDT MON APR 14 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA HAS BEEN CANCELLED. HEAVY RAINFALL IS ENDING FROM NORTHWEST TO SOUTHEAST. LIGHT RAINFALL WILL CONTINUE OVER THE NEXT FEW HOURS BUT NO FLOODING ISSUES ARE ANTICIPATED. $$ ALZ018>021-023>050-151415- /O.CON.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1047 PM CDT MON APR 14 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...AUTAUGA... BIBB...CHILTON...COOSA...DALLAS...ELMORE...JEFFERSON... LOWNDES...MONTGOMERY...PERRY...SHELBY...ST. CLAIR AND TALLADEGA. IN EAST CENTRAL ALABAMA...CALHOUN...CHAMBERS... CLAY...CLEBURNE...LEE...MACON...RANDOLPH...RUSSELL AND TALLAPOOSA. IN NORTHEAST ALABAMA...CHEROKEE AND ETOWAH. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN WEST CENTRAL ALABAMA...GREENE...HALE...MARENGO...SUMTER AND TUSCALOOSA. * THROUGH TUESDAY AFTERNOON * WIDESPREAD RAINFALL OF ONE HALF TO 1 INCH HAS ALREADY FALLEN ACROSS AREAS NORTH OF INTERSTATE 85...AND AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED THROUGH TUESDAY MORNING WITH LOCALIZED HIGHER AMOUNTS. * THE ACCUMULATED RAINFALL EXPECTED WITH THIS SYSTEM WILL BE ENOUGH TO AGGRAVATE SOME RIVERS AND STREAMS THAT ARE ALREADY RUNNING ABOVE NORMAL...AND SOME RIVERS ARE FORECAST TO REACH STAGES OF MINOR FLOODING. ROADWAYS IN LOW LYING AREAS WILL LIKELY FLOOD...ESPECIALLY ROADS THAT ARE CLOSE TO CREEKS AND STREAMS. PONDING OF WATER WILL BE LIKELY IN URBAN AREAS WHERE POOR DRAINAGE EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
473 WGUS64 KBMX 150752 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 AM CDT TUE APR 15 2014 ...FLASH FLOOD THREAT HAS ENDED ACROSS CENTRAL ALABAMA... ALZ018>021-023>050-150900- /O.CAN.KBMX.FF.A.0002.000000T0000Z-140415T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 252 AM CDT TUE APR 15 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...SOUTHEAST ALABAMA AND WEST CENTRAL ALABAMA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINFALL WILL CONTINUE OVER THE NEXT FEW HOURS BUT NO FLOODING ISSUES ARE ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 12:22 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 13, 12:22 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1222 PM CDT SUN APR 13 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... SOUTHERLY WINDS ARE PICKING UP ACROSS THE AREA AS SURFACE LOW PRESSURE BECOMES CONSOLIDATED OVER NORTHWEST OKLAHOMA/SOUTHERN KANSAS...AND THE SURFACE PRESSURE GRADIENT INCREASES BETWEEN THIS LOW AND A SURFACE HIGH STATIONED OFF THE EAST COAST. MAIN CHANGE FOR THE UPDATE TODAY WAS TO BUMP HIGHS FOR THIS AFTERNOON UP AT A FEW LOCATIONS TO AT LEAST MATCH WHAT OCCURRED YESTERDAY. EXPECT MID TO HIGH LEVEL CLOUD COVER TO INCREASE FROM EAST TO WEST THIS AFTERNOON AS WELL AS THE NEXT STORM SYSTEM OVER THE PLAINS APPROACHES THE SOUTHEAST. UPDATE IS ALREADY OUT. 77/GLEASON && .AVIATION... 18Z TAF DISCUSSION. GUSTY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...BEFORE DECREASING TO AROUND 10 KTS FOR THE OVERNIGHT HOURS. STEADY LOW LEVEL MOISTURE INFLUX AND LIFT ASSOCIATED WITH AN APPROACHING STORM SYSTEM FROM THE WEST WILL LIKELY RESULT IN MVFR CIGS ACROSS THE AREA BEGINNING AROUND 09Z TO 12Z MONDAY MORNING. THERE IS A CHANCE FOR SOME IFR CIGS TO BE MIXED IN AS WELL...WITH THE BEST CHANCE PROBABLY ACROSS THE SOUTH FOR MGM AND TOI. NOT HIGH ENOUGH CONFIDENCE TO INCLUDE ANY IFR THIS FAR OUT. HAVE CONTINUED TO BRING IN MENTION OF RAIN AND THUNDER FROM WEST TO EAST OVERNIGHT AS THE FIRST OF TWO SHORTWAVE TROUGHS ALOFT IMPACT CENTRAL ALABAMA. RAIN CHANCES FOR MGM AND TOI WILL PROBABLY BE BEST AFTER 18Z TOMORROW...SO NO MENTION FOR THOSE TWO SITES YET. 77/GLEASON && .HYDROLOGY... SOME IMPROVEMENT WAS NOTED IN THE PAST 24 HOURS WITH SOME STREAMS FALLING TO NORMAL LEVELS MAINLY NORTH. OTHER CREEKS...STREAMS... AND SECONDARY WATERWAYS REMAIN ABOVE NORMAL STREAM FLOW CONDITIONS. A FEW MAIN-STEM RIVERS ARE EXPERIENCING SOME FLOODING. THE GOOD THING HERE IS THAT WE HAVE ONE MORE DAY TO DRY THE GROUND AND LET THE WATERWAYS DRAIN SOME OF THE WATER. THE BAD THING IS THAT THE NEXT STORM SYSTEM LATE TONIGHT INTO TUESDAY WILL BRING ANOTHER 2 TO 3 INCHES OF RAIN TO THE AREA WITH A FEW LOCALLY HIGHER TOTALS POSSIBLE. THESE RAIN AMOUNTS WILL HAVE SOME EFFECT ON MAIN-STEM RIVERS ESPECIALLY ACROSS THE SOUTHERN BASINS OF THE TOMBIGBEE...THE BLACK WARRIOR...AND THE CAHABA. MONITOR THE SPECIFIC STAGE FORECASTS AS WE HEAD INTO THE BEGINNING OF NEXT WEEK. THESE RAINS MAY ALSO HAVE SOME IMPACT ON THE SMALLER STREAMS ALREADY RUNNING HIGHER THAN NORMAL. DUE TO THE RECENT FLOODING...THERE REMAINS PLENTY OF DEBRIS NEAR THESE WATERWAYS THAT MAY IMPACT ISOLATED LOCATIONS. THE RAIN RATES WILL BE CRITICAL HERE AND MAY REACH THE EXCESSIVE RANGE AT TIMES. STAY TUNED FOR FURTHER REFINEMENTS IN THE FORECAST. 75 && .PREV DISCUSSION... /ISSUED 505 AM CDT SUN APR 13 2014/ CENTRAL ALABAMA WILL EXPERIENCE ANOTHER GOOD SPRING DAY TODAY BEFORE THINGS CHANGE RATHER ABRUPTLY HEADING INTO THE WORK WEEK. NOT MUCH HAS CHANGED CONCERNING THE OVERALL FORECAST DETAILS FROM THE PREVIOUS DISCUSSION. IT STILL APPEARS THERE WILL BE TWO ROUNDS OF SHOWERS AND THUNDERSTORMS...AS TWO DISTINCT UPPER LEVEL SHORT WAVE TROFS MOVE OVERHEAD. ONCE AGAIN THE NAM APPEARS TOO SLOW BUT WILL INCORPORATE SOME OF ITS ENVIRONMENTAL PARAMETERS. SOUTHERLY FLOW CONTINUES TODAY AND INTO MONDAY...INCREASING MOISTURE VALUES INTO 150-175 PERCENT OF NORMAL FOR MID APRIL. THIS MOISTURE COMBINED WITH TWO RATHER POTENT UPPER SYSTEMS...GIVES US A SHOT AT 1-3 INCHES OF RAIN. THE OVERALL EVOLUTION REMAINS QUITE COMPLEX AND THE SECOND WAVE SEVERE POTENTIAL WILL HAVE MUCH TO DO WITH HOW THE FIRST WAVE AFFECTS THE LOCAL ATMOSPHERE. THE FIRST WAVE WILL NOT HAVE MUCH SURFACE BASED INSTABILITY TO WORK WITH...SO EXPECT SOME STRONG WIND GUSTS AND HEAVY RAIN. THEREAFTER...MONITORING THE MESOSCALE WILL BE KEY. IF BUOYANCY CAN BE REALIZED BY AFTERNOON AND EVENING...A MIXED THUNDERSTORM MODE MAY DEVELOP WITH SUPERCELLS AND THUNDERSTORM CLUSTERS. BULK SHEAR...LOW LEVEL WINDS AND HELICITY VALUES ARE ADVERTISED A BIT HIGHER TODAY...WHILE THE UPPER LEVELS APPEAR VERY FAVORABLE FOR SUPPORT AND MAINTENANCE OF STRONG TO SEVERE STORMS. WILL KEEP THE MENTION OF LOCALLY HEAVY RAIN AND DAMAGING WIND AS THE MAIN THREATS WITH TORNADOES AND HAIL AS SECONDARY THREATS ATTM. AS THIS SYSTEM EXITS...GUSTY WINDS BEHIND THE FRONT WILL BE 10 TO 20 MPH WITH HIGHER GUSTS ON TUESDAY. BY WEDNESDAY MORNING...MUCH COLDER AIR ARRIVES AND CENTRAL ALABAMA WILL BE FLIRTING WITH FREEZING CONDITIONS. NORMAL TO BELOW NORMAL READINGS ARE ANTICIPATED THE REMAINDER OF THE WEEK WITH ONLY A SLIGHT UPWARD TREND. ANOTHER FRONT AFFECTS THE REGION FRIDAY AND SATURDAY AND MENTION 20-40 POPS ATTM. 75 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 13, 1:50 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CDT SUN APR 13 2014 ALZ011>015-017>050-141900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 150 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLOODING WILL CONTINUE ON A FEW SOUTH CENTRAL ALABAMA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC STAGE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT FOR ALL OF CENTRAL ALABAMA. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING...DAMAGING WINDS... AND LARGE HAIL. AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT. A COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA EARLY TUESDAY. WINDS OF 10 AND 20 MPH WITH HIGHER GUSTS WILL OCCUR BOTH AHEAD AND BEHIND THE FRONT. TEMPERATURES ON WEDNESDAY MORNING MAY DROP NEAR FREEZING FOR AREAS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THIS WOULD LIKELY ONLY BE FOR A FEW HOURS...BUT PRECAUTIONS MAY BECOME NEEDED. FLOODING WILL CONTINUE ON A FEW CENTRAL ALABAMA RIVERS...PERHAPS UNTIL THURSDAY...ESPECIALLY ON THE LOWER TOMBIGBEE...LOWER BLACK WARRIOR...AND LOWER CAHABA. ADDITIONAL RAINFALL ON MONDAY AND TUESDAY COULD PROLONG AREAS OF RIVER FLOODING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED MONDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:54 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 5 days |
| Apr 13, 10:54 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 4 days |
| Apr 13, 10:58 AM CDT | River Flood Warning | BMX | Sumter | 5 days |
Nearby
Flash Flood Watches in Alabama, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.